I damaged my right knee in the army on 2 separate occasions. Both time I tore the ligaments and once tore the cartilage. It was suggested to me that because of the sustained time frames of my left knee bearing my weight that it would give me problems later in life. I now have arthritis in both knees and am wondering if the left knee is due to the injuries from years ago?
It could very well be - since your left leg was basically doing the work of two legs, it took extra punishment, so it's very possible that it has worn down a lot faster than it might have had you not had an injured right knee.
Have you tried either cortisone injections or the Synvisc or Euflexxa injections in your knee or knees? I've tried both in mine and didn't have much success with them, but I do know quite a few people do find them quite helpful. I think in my case, my knees are just too far gone. I've already been told that double knee replacement is in my future, but my surgeon and I are trying to hold of as long as possible to give me the longest possible "use" of the surgery. The concern is that since I'm only 47, the sooner I have the surgery/ies, the greater the possibility is that I'll need to have them redone later down the road, whereas if I hold off as long as possible, I may be able to get by with just having them done once.
I feel for ya - knee pain and problems are definitely NO fun!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.